MAUDE Adverse Event Report: MODERN MEDICAL EQUIPMENT MANUFACTURING LTD. SKIN STAPLER, 35W; STAPLER, SURGICAL

MODERN MEDICAL EQUIPMENT MANUFACTURING LTD. SKIN STAPLER, 35W; STAPLER, SURGICAL
Model Number 25-3001C
Medical Device Problem Codes Mechanical Problem (1384); Failure to Form Staple (2579); Mechanics Altered (2984)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint (call (b)(4)) was received for a skin stapler (part 25-3001c) that malfunctioned during use.Specifically, the stapler was not fully forming staples.Since august 2018, (b)(4) units have been sold.There have been 2 complaints during this timeframe, yielding a complaint-to-sales ratio of (b)(4).No similar complaints have been received during this timeframe.Inventory was checked and showed no discrepancies.Stock was checked by firing skin staples into neoprene foam.All results were acceptable.The stapler is supplied to deroyal by modern medical manufacturing.Therefore, a supplier corrective action request was issued to modern medical.As of the date of this report, a response has not been received.The investigation is ongoing at this time.When new and critical information is received, this report will be updated.
 
Event or Problem Description
A physician was using a skin stapler to close a wound and needed 25-30 staples.When using the product, he said the right side of the staple would not crimp.Four staplers were required to get what he needed.
 
Additional Manufacturer Narrative
Root cause: the supplier is supplied to deroyal by modern medical.Therefore, a supplier corrective action request was issued to modern medical.In its response, the supplier stated retained samples of the reported lot were checked.These samples performed correctly during a firing test and simulated test on pig skin.A device history record review also was performed.The investigation found no non-conformities.Based on the investigation, modern medical believes this was an isolated incident.The probable root cause may be that the staple was not caught well during the firing process, which could be confirmed by checking the defective sample.Corrective action: due to the root cause determination, a corrective action has not been taken.Investigation summary: an internal complaint: (b)(4) was received for a skin stapler (part: 25-3001c) that malfunctioned during use.Specifically, the stapler was not fully forming staples.The customer returned samples from the same lot were returned for evaluation.The sample returned was not the actual defective sample, which was discarded due to contamination.(b)(4).Inventory was checked and showed no discrepancies.Stock was checked by firing skin staples into neoprene foam.All results were acceptable.The stapler is supplied to deroyal by modern medical manufacturing.Therefore, a supplier corrective action request was issued to modern medical as well as the returned sample.The supplier's response was received october 8 and approved by deroyal personnel october 9.The investigation is complete at this time.If new and critical information is received, this report will be updated.
 
Event or Problem Description

Brand Name
SKIN STAPLER, 35W
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
MODERN MEDICAL EQUIPMENT MANUFACTURING LTD.
dong xing industrial area
kang le lu, xhan xia district
heng li, dongguan, guangdong 52346 2
CH  523462
MDR Report Key10657629
Report Number1060680-2020-00003
Device Sequence Number19638408
Product Code GAG
UDI-Device Identifier50749756677610
UDI-Public50749756677610
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25-3001C
Device Lot Number200506005
Initial Date Received by Manufacturer 09/09/2020
Supplement Date Received by Manufacturer09/09/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1